Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 29, NWS Northern Indiana

June 13, 2022Adams County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2022, 5:51 PM EDT for Adams County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2022, 5:51 PM EDT (21:51 UTC)
Expired
Jun 13, 2022, 6:30 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Adams County, IN

The radar

The Northern Indiana radar (KIWX), 93 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:20 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:16 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 13, 3:16 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
316 PM EDT Mon Jun 13 2022

.SYNOPSIS...
Issued at 315 PM EDT Mon Jun 13 2022

Severe thunderstorms are possible this afternoon into tonight, with
damaging winds as the main threat. Hot and humid conditions will
settle in after that, with temperatures in the mid-to-upper 90s
Tuesday and Wednesday and heat indices from 100 to around 110.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 315 PM EDT Mon Jun 13 2022

A warm front is expected to lift northward today across the region.
A moist airmass, steep mid-level lapse rates, and extreme
instability will be in place, but a strong cap associated with the
incoming ridge may hinder convection. Morning models continued to
have a spread of solutions for how today/tonight's system evolves.
Scattered storms have developed south of the area this afternoon and
have the potential for damaging wind, hail, isolated tornadoes, and
locally heavy rainfall. These storms are expected to move north with
the lifting warm front, but generally stay south of the US-30
corridor within the severe watch area. There is higher confidence in
a severe wind threat associated with a bowing segment coming through
later this evening/tonight, however confidence remains somewhat low
with the exact location and timing. SPC has a day 1 enhanced risk
for most of the CWA. A Severe Thunderstorm Watch is in effect for
areas south of US-30 in Indiana until 10 PM EDT.

Temperature wise, most of the area will fall into the upper 60s to
mid 70s tonight. The next big story is the heat and humidity. Highs
Tuesday will rise into the mid-to-upper 90s. Hot temperatures
coupled with high humidities will allow heat indices to climb to
around 100 to 110.&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 315 PM EDT Mon Jun 13 2022

Tuesday night will not offer much relief from the muggy conditions.
Low temperatures are expected to drop only into the mid 70s.
Temperatures return to the upper 90s on Wednesday, with heat indices
once again around 100 to 110. Again, not much relief expected
Wednesday night, with lows in the mid-to-upper 70s. The Excessive
Heat Watch will be upgraded to an Excessive Heat Warning for the
entire CWA for Tuesday afternoon through Wednesday evening.

A front moves through Wednesday night into Thursday, bringing the
next chance of showers and storms to the area. Temperatures will
gradually cool off into the low-to-mid 80s to end the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1250 PM EDT Mon Jun 13 2022

A warm front will lift into the area this afternoon with chances
for widely scattered storms during the mid-late afternoon.
Point chances remain too low for anything more than a VCTS mention
during this time. Mainly VFR otherwise outside of any convection.

Confidence diminishes tonight as there remains potential for a
MCS/convective line to clip KSBN/KFWA sometime this evening or the
early overnight. This hinges on how quickly and where upstream
convection becomes rooted in the surface and grows upscale into a
healthy convective system. Later development may result in any
organized convection missing the terminals to the northeast,
while earlier timing could result in a direct hit
(restrictions/strong-severe winds). Confidence is low with
significant amendments possible for this evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Excessive Heat Watch from Tuesday afternoon through Wednesday
     evening for INZ003>009-012>018-020-022>027-032>034.

     Heat Advisory until noon EDT /11 AM CDT/ Tuesday for INZ003-004-
     012>016-020-022>027-032>034.

MI...Excessive Heat Watch from Tuesday afternoon through Wednesday
     evening for MIZ077>081.

OH...Excessive Heat Watch from Tuesday afternoon through Wednesday
     evening for OHZ001-002-004-005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...Carpenter
SHORT TERM...Carpenter
LONG TERM...Carpenter
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 13, 3:28 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
328 PM EDT Mon Jun 13 2022

INZ005>009-017-018-MIZ077>081-OHZ001-002-004-005-015-016-024-025-
141930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
328 PM EDT Mon Jun 13 2022

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

More storms are possible this afternoon and this evening. Storms may
become severe and produce damaging winds and large hail. A few
tornadoes are possible along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ013-015-020-022>027-032>034-141930-
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-
328 PM EDT Mon Jun 13 2022

...HEAT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TUESDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

More storms are possible this afternoon and this evening. Storms may
become severe and produce damaging winds and large hail. A few
tornadoes are possible along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ003-004-012-014-016-141930-
La Porte-St. Joseph IN-Starke-Marshall-Kosciusko-
328 PM EDT Mon Jun 13 2022 /228 PM CDT Mon Jun 13 2022/

...HEAT ADVISORY IN EFFECT UNTIL NOON EDT /11 AM CDT/ TUESDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON EDT /11 AM CDT/
TUESDAY TO MIDNIGHT EDT /11 PM CDT/ WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

More storms are possible this afternoon and this evening. Storms may
become severe and produce damaging winds and large hail. A few
tornadoes are possible along with locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LMZ043-046-141930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
328 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms may become severe today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 13, 5:09 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     ROANOKE                 40.97N 85.38W
06/13/2022                   HUNTINGTON         IN   LAW ENFORCEMENT

            TREE DOWN ACROSS THE ROADWAY AT 2592 E 1100
            N IN ROANOKE. TIME ESTIMATED FROM RADAR.

&&

MJ
Local storm report, Jun 13, 5:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ROANOKE                 40.97N 85.38W
06/13/2022  M0.70 INCH       HUNTINGTON         IN   PUBLIC

&&

MJ
Local storm report, Jun 13, 5:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             3 S FORT WAYNE          41.04N 85.14W
06/13/2022  M0.88 INCH       ALLEN              IN   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

MJ

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:01 AM EDTExcessive Heat WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more13 hr
Jun 13, 6:28 AM EDTHeat AdvisoryIWXAdams, Blackford, Cass, Fulton, Grant, Huntington and 8 more17 hr
Jun 13, 3:25 PM EDTExcessive Heat WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more56 hr
Jun 13, 4:35 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells29 min
Jun 13, 4:58 PM EDTSevere Thunderstorm WarningIWXAllen62 min
Jun 13, 5:04 PM EDTSevere Thunderstorm WarningIWXWhite26 min
Jun 13, 7:48 PM EDTSpecial Marine WarningIWX42 min
Jun 13, 7:11 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXBerrien23 min
Jun 13, 7:41 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXCass, Saint Joseph49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.